MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ENHANCED PLT PLS RBC AUTORAC SET

TERUMO BCT TRIMA ACCEL; TRIMA ENHANCED PLT PLS RBC AUTORAC SET
Model Number 80360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigations: the run data file (rdf) was analyzed for this event.The analysis of the run data file did not find a conclusive cause for the higher-than-expected wbc content reported in the rbc product for this collection.No unusual process variable was identified and the signals in the run data file indicate that the trima accel system operated as intended.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6).The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10 investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause : the analysis of the run data file did not find a conclusive cause for the higher-than- expected wbc content reported in the rbc product for this collection.No unusual process variable was identified and the signals in the run data file indicate that the trima accel system operated as intended.The factors that cause failures include but are not limited to: - imperfections in the filter due to manufacturing or handling - inappropriate use (for example application of excessive pressure) - donor-specific wbc populations that are poorly removed.- inaccurate hematocrit entered resulting in saturation of filter with excessive wbcs - improper loading of filter into the filter bracket.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ENHANCED PLT PLS RBC AUTORAC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10010010
Report Number1722028-2020-00189
Device Sequence Number16890737
Product Code GKT
UDI-Device Identifier05020583803602
UDI-Public05020583803602
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model Number80360
Device Catalogue Number80360
Device Lot Number1912202130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;